Alert archive / Florida / Gale Warnings in 2020
Gale Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this gale warning at Dec 24, 2020, 4:10 AM EST. It took effect at Dec 24, 2020, 5:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2020, 4:10 AM EST (09:10 UTC)
- In effect from
- Dec 24, 2020, 5:00 PM EST
- Expired
- Dec 25, 2020, 1:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
193 WHUS72 KTBW 240910 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 410 AM EST Thu Dec 24 2020 GMZ870-251000- /O.CON.KTBW.SC.Y.0052.201224T1500Z-201224T2200Z/ /O.UPG.KTBW.GL.A.0003.201224T2200Z-201225T0600Z/ /O.NEW.KTBW.GL.W.0003.201224T2200Z-201225T0600Z/ /O.CON.KTBW.SC.Y.0053.201225T0600Z-201226T1200Z/ Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 410 AM EST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts to around 35 kt. For the first Small Craft Advisory, south winds around 20 kt with gusts up to 30 kt. For the second Small Craft Advisory, northwest winds around 20 kt with gusts up to 30 kt. Seas will build to 7 to 10 feet. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 5 PM this afternoon to 1 AM EST Friday. For the first Small Craft Advisory, from 10 AM this morning to 5 PM EST this afternoon. For the second Small Craft Advisory, from 1 AM Friday to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ850-873-251000- /O.CON.KTBW.SC.Y.0052.201224T1800Z-201224T2200Z/ /O.UPG.KTBW.GL.A.0003.201224T2200Z-201225T0600Z/ /O.NEW.KTBW.GL.W.0003.201224T2200Z-201225T0600Z/ /O.CON.KTBW.SC.Y.0053.201225T0600Z-201226T1200Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 410 AM EST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts around 35 kt expected. For the first Small Craft Advisory, south winds around 20 kt with gusts up to 30 kt expected. For the second Small Craft Advisory, northwest winds around 20 kt with gusts up to 30 kt. Seas will build to 7 to 10 feet. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 5 PM this afternoon to 1 AM EST Friday. For the first Small Craft Advisory, from 1 PM to 5 PM EST this afternoon. For the second Small Craft Advisory, from 1 AM Friday to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ853-251000- /O.EXT.KTBW.SC.Y.0053.201224T2200Z-201226T1200Z/ Coastal waters from Englewood to Tarpon Springs FL out 20 NM- 410 AM EST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...Southwest winds around 20 knots late this afternoon will shift to northwest 20 to 25 kt with gusts up to 30 kt during this evening along with seas building to 5 to 8 feet. * WHERE...Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 5 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-251000- /O.EXT.KTBW.SC.Y.0053.201224T2200Z-201225T1500Z/ Tampa Bay waters- 410 AM EST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST FRIDAY... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt expected late this afternoon will shift to northwest during the evening. * WHERE...Tampa Bay waters. * WHEN...From 5 PM this afternoon to 10 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ856-876-251000- /O.CON.KTBW.SC.Y.0053.201225T0000Z-201226T1200Z/ Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 410 AM EST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas building to 5 to 8 feet. * WHERE...Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 7 PM Thursday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ836-251000- /O.CON.KTBW.SC.Y.0053.201225T0000Z-201225T1500Z/ Charlotte Harbor and Pine Island Sound- 410 AM EST Thu Dec 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt expected. * WHERE...Charlotte Harbor and Pine Island Sound. * WHEN...From 7 PM today to 10 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this gale warning went out at Dec 23, 7:26 PM EST, 8 hours 44 minutes earlier.
Area forecast discussion, Dec 23, 7:26 PM EST, 8 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
726 PM EST Wed Dec 23 2020
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON CHRISTMAS
EVE...
...WIDESPREAD FREEZE LIKELY NORTH OF I-4 LATE FRIDAY NIGHT INTO
SATURDAY MORNING...
...HAZARDOUS BOATING AND BEACH CONDITIONS INTO THE WEEKEND...
.UPDATE...
Current forecast remains on track. A strong storm system will move
through the Great Lakes tonight as a deepening upper-level trough
engulfs the eastern half of the nation. This deepening trough will
support a strong cold front sweeping through the deep south and
across all of Florida late Christmas eve and night. A multitude of
hazards are expected, including, but possibly not limited to:
- Isolated strong to severe thunderstorms Thursday.
- Cold wind chills Thursday night through Friday morning.
- Freezing temperatures and cold wind chills Friday night into
Saturday morning, with freezing temperatures most likely along
and north of I-4.
- Increasing risk of dangerous rip currents starting Thursday
afternoon and continuing through at least Friday.
- A period of high surf is possible on Friday and Friday night.
- Marine winds to near gale force with very rough seas starting
Thursday and continuing through Friday.
There are mixed signals with respect to the threat for severe
storms on Thursday. Shear will be marginally supportive of severe
storms, especially from the Tampa Bay area north. As usual, the
instability appears to be on the weak side, and we could have a bit
of a stable layer near the surface with cold shelf waters and dew
points struggling to reach the mid 60s.
The impacts from the wind and cold air are more certain, with high
temperatures on Christmas Day likely topping out between 55 and 60
from the Tampa Bay area north. Far southern areas may make the 60s,
but even there the wind will make it feel cooler.
The gusty northwest winds and building seas will bring hazardous
beach and boating conditions as well.
&&
.AVIATION...
Mainly VFR next 12 to 18 hours ahead of a cold front forecast to
move through the area late Thursday. Some patchy fog could impact
terminals early Thursday morning. The main impacts will be after
18Z, with MVFR ceilings and then potentially brief IFR/LIFR in
heavier showers and storms after 20Z or so.
&&
.MARINE...
Moisture pooling ahead of the cold front could result in patchy
sea fog on Thursday. A line of showers and thunderstorms will move
southeast across the waters beginning around mid-day far north and
ending during the late evening or overnight. Increasing south to
southwest winds will begin to build seas by mid day Thursday, then
strong and gusty northwest winds will result in hazardous boating
conditions during the afternoon and evening hours. Gusty winds
and rough seas will continue into Friday, then slowly subside over
the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 61 77 46 57 / 0 30 80 0
FMY 61 80 51 61 / 0 10 60 0
GIF 60 80 43 56 / 0 20 80 0
SRQ 60 77 49 60 / 0 30 80 0
BKV 56 78 38 54 / 0 40 80 0
SPG 63 75 49 57 / 0 30 80 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Thursday morning through Saturday
morning for Coastal Charlotte-Coastal Hillsborough-Coastal
Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Gale Watch from Thursday afternoon through late
Thursday night for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 1 PM to 5 PM EST Thursday for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM.
Small Craft Advisory from 1 AM Friday to 7 AM EST Saturday for
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
Small Craft Advisory from 7 PM Thursday to 10 AM EST Friday for
Charlotte Harbor and Pine Island Sound-Tampa Bay waters.
Small Craft Advisory from 10 AM to 5 PM EST Thursday for Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 7 PM Thursday to 7 AM EST Saturday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Waters from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...Jillson
UPPER AIR/DECISION SUPPORT...19/HurtHazardous weather outlook, Dec 23, 5:20 AM EST, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 520 AM EST Wed Dec 23 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-232230- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 520 AM EST Wed Dec 23 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... On Thursday, strong to severe thunderstorms will be possible as potent cold front approaches the region. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. ...MARINE IMPACTS... Strong northwest winds with speeds of 20 to 30 knots will create hazardous boating conditions for small craft operators Thursday and into early Friday. ...EXCESSIVE COLD IMPACT... Strong cold air behind the frontal boundary will bring below freezing temperatures on Saturday. Make sure to dress in layers to protect yourself from the cold. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:42 PM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 59 hr |
| Dec 24, 4:12 AM EST | Freeze Watch | TBW | Citrus, Hernando, Pasco, Sumter | 24 hr |
| Dec 24, 4:12 AM EST | Hard Freeze Watch | TBW | Levy | 24 hr |
| Dec 24, 12:30 PM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 34 hr |
| Dec 24, 1:58 PM EST | Wind Chill Advisory | TBW | Hillsborough, Pasco, Polk | 18 hr |
| Dec 24, 4:31 PM EST | Special Marine Warning | TBW | 89 min | |
| Dec 24, 5:19 PM EST | Special Weather Statement | TBW | Levy | 41 min |
| Dec 24, 5:37 PM EST | Special Marine Warning | TBW | 83 min | |
| Dec 24, 5:58 PM EST | Special Weather Statement | TBW | Levy | 47 min |
| Dec 24, 6:24 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Hillsborough, Pasco, Pinellas | 51 min |
| Dec 24, 6:51 PM EST | Special Marine Warning | TBW | 69 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.